Discussions that mention vicodin

Reflex Sympathetic Dystrophy (RSD) (CRPS) board


Hi

I have recently noticed the cycle of the effects of the meds I am taking. It seems to me, we are always changing to either completely different meds or different dosages of current meds. The side effects of the meds we take are the most dramatic effect of the meds itself. RECOGNIZING and us REMEMBERING this are so important to our ability to communicate to our docs, therapist, ects.....
sorry, just wanted to clear that thought out before i started my lightbulb question that just went off for me....

I take Percocet, Vicodon, OR Norco for my BTP. ( I also have Fentynal Duragsic Patches for flares). I also take Ultracet 1 hr before my OT and PT and again after OT and PT. I do therapy only 2 x per week, but i do take alot of pain meds due to alot of activity. And on the days i have no therapy, i am usually working my way down the scal of meds from high pain is percoct and lesser pain is vicodin.

ok, finally on to my question....the pain meds do not make me sleepy at all. in fact, i am wide awake right now and it is 4:04am. This is not necessarily new to me.....but i am learning the cycle.....slowly, but i am......

i limit my nightly activities, usually have a cup of sleepy tea in evening, with my night time meds..... but i now realize it is because of all the pain meds...i know it is.

now, when i need to wear my fentynl patch, im misrable.....i work into such an exhaustive state between the pain and the lack of sleep i stay awake for days then i will sleep for days.....it is a vicious cycle......

does anybody else have experience with this?? have you tried anything to help you sleep? and have pain relief at the same time?? without more drugs?? maybe something natural?? is this too much to ask??? Can someone please help us??? this is really getting old!!!!!!!!!!
The one really BIG thing I noticed when I was taking any hydro based pain meds was an actual increase in my overall energy level.a very real difference than say like oxycodone basesd meds.there is just something about hydro in particular that has this rather 'energizing" affect on some people.this is also the big part of the increased risk of addiction with hydro based meds and why it is actually still the number one most abused narcotic out there.it used to be percocets before they invented the hydro.I think part of the problem is that since hydro based meds are only a CIII as opposed to oxy products that are C IIs,the hydro can have refills and can also be called into a pharmacy where as with any CIIs they have to have a written Rx.it makes it much more availiable.you can also buy it online.its just one of those meds that you have to very careful about over using.its just way too availiable.i became highly addicted to hydro wayy back in the 80s and was hooked before i even knew what hit me.after many years of total sobriety I was unfortunetly rather forced to have to go back onto narcotics,really bummed me out and totally ruined my ongoing "record" but after my spinal cord injuries started raising hell inside my body,there just was not much other choice for me if i wanted any quality of life.it appears that over the last three years I have had to go onto the narcotics again,as long as I stay the heck away from all hydro meds,I seem to be okay.very strange.but I still wont ever put my guard down.
I just wanted anyone who is currently using vicodin,who is getting the more energizing type of reaction from it to be very careful.it can sneak up on you before you know it.it certainly did that to me.don't ever want to go back there again.sorry to get off topic there.marcia
Thanks everyone
Marcia...I am with you on the addiction to the hydro drugs...so easy to become addictd....without realizing. I dont take them sometimes because i know i will be awake but i also know that the hydro meds really only give me about 15 mins of actual pain relief...does this make sense to anyone? But if i need to work outside, i take a vicodin before i go outside to weed or just chat with the neighbors and give them a hand with simple stuff, you know, be neighborly...
Patti, with the amount of time you have been in pain, im sure you have run the through the scale of pain meds....im sorry your experiencing the non sleep mode too.
And C- when i wear the patches, I absolutely cannot function enough to take care of my son, much less myself. It does relieve the pain. The first day is miserable, the second day is always my best day, but then it goes downhill from there....maybe the dosage isnt right for me?? I am on the lowst dose, 50mcg/hr and i replace them every 72 hours. My therapist is the one that recommended that i wean myself off even by cutting them in half because of how miserable i was and how i could not function.
I experienced a flare that really was the worst that i had ever exprienced before ever and my primary care physician put me on the patch.....I wasnt sleeping, I was in terrible pain, I was a mess, poor guy didnt know what to do for me. I think he diagnosed me with Post Traumatic STress Disorder at this time too.....
I am worried about wearing the patch all the time.... Think i should try half a patch???